Alert archive / Texas / High Wind Warnings in 2009

High Wind Warning 1, NWS Amarillo, TX

February 17, 2009Dallam County, Hartley County, Texas; Cimarron County, Oklahoma

NWS Amarillo, TX issued this high wind warning at Feb 17, 2009, 2:21 PM CST for Dallam County, Hartley County, Texas; Cimarron County, Oklahoma. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 17, 2009, 2:21 PM CST (20:21 UTC)
Expired
Feb 17, 2009, 6:00 PM CST
In force
4 hr
Issued by
NWS Amarillo, TX

Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX

The radar

The Amarillo radar (KAMA), 141 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 17, 2:40 PM CSTNON-TSTM WND GST 583 Sse Boise City, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 8.4 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2009-02-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2009-02-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 237 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2679 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
237 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KAMA 172021
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
221 PM CST TUE FEB 17 2009

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN
KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST
TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE
EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST.

TXZ001-006-180200-
/O.NEW.KAMA.HW.W.0001.090217T2021Z-090218T0000Z/
/O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
DALLAM-HARTLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING
221 PM CST TUE FEB 17 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR DALLAM
AND HARTLEY COUNTIES. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 
8 PM CST THIS EVENING FOR DALLAM AND HARTLEY COUNTIES.

AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS
TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 45 MPH...
WITH GUSTS AROUND 60 MPH AT TIMES. WINDS WILL DIMINISH DURING THE
EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.



&&

$$

OKZ001>003-TXZ002>005-007>020-180200-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-
HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-
DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...GUYMON...BEAVER...
FORGAN...STRATFORD...SPEARMAN...GRUVER...PERRYTON...BOOKER...
HIGGINS...FOLLETT...DUMAS...BORGER...MIAMI...CANADIAN...VEGA...
AMARILLO...PANHANDLE...WHITE DEER...PAMPA...SHAMROCK...WHEELER...
HEREFORD...CANYON...CLAUDE...CLARENDON...WELLINGTON
221 PM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL
OF THE TEXAS AND OKLAHOMA PANHANDLES.

AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS
TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH...
WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE
EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

$$
2 follow-up statements
000 
WWUS74 KAMA 172039
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
239 PM CST TUE FEB 17 2009

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN
KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST
TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE
EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST.

OKZ001-180200-
/O.EXA.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/
/O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
CIMARRON-
INCLUDING THE CITIES OF...BOISE CITY...KEYES
239 PM CST TUE FEB 17 2009

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR CIMARRON
COUNTY. THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS
EVENING FOR CIMARRON COUNTY.

AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS
TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH...
WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE
EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

$$

TXZ001-006-180200-
/O.EXT.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
/O.CON.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/
DALLAM-HARTLEY-
INCLUDING THE CITIES OF...DALHART...HARTLEY...CHANNING
239 PM CST TUE FEB 17 2009

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING FOR DALLAM AND HARTLEY COUNTIES...
...WIND ADVISORY NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS
EVENING FOR DALLAM AND HARTLEY COUNTIES...

THE WIND ADVISORY IS NOW IN EFFECT FROM 6 PM TO 8 PM CST THIS
EVENING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST
THIS EVENING. 

AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS
TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 35 TO 45 MPH...
WITH GUSTS AROUND 60 MPH AT TIMES. WINDS WILL DIMINISH DURING THE
EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

$$

OKZ002-003-TXZ002>005-007>020-180200-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
239 PM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE
TEXAS AND OKLAHOMA PANHANDLES.

AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER WESTERN KANSAS
TODAY. SOUTHWEST TO WEST WINDS WILL INCREASE TO 30 TO 40 MPH...
WITH GUSTS AROUND 55 MPH AT TIMES. WINDS WILL DIMINISH DURING THE
EVENING AS THE SURFACE LOW MOVES EAST ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

$$
000 
WWUS74 KAMA 180006
NPWAMA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AMARILLO TX
606 PM CST TUE FEB 17 2009

...WINDY CONDITIONS EXPECTED THIS AFTERNOON AND EARLY EVENING
ACROSS THE TEXAS AND OKLAHOMA PANHANDLES...

.AN AREA OF LOW PRESSURE IS EXPECTED TO DEEPEN OVER WESTERN
KANSAS AND MOVE EAST TODAY...RESULTING IN VERY STRONG SOUTHWEST
TO WEST WINDS THROUGH EARLY EVENING. WINDS WILL DIMINISH IN THE
EVENING AS THIS SURFACE LOW PUSHES OFF TO THE EAST.

OKZ001-TXZ001-006-180200-
/O.EXP.KAMA.HW.W.0001.000000T0000Z-090218T0000Z/
/O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
CIMARRON-DALLAM-HARTLEY-
INCLUDING THE CITIES OF...BOISE CITY...KEYES...DALHART...
HARTLEY...CHANNING
606 PM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...
...HIGH WIND WARNING HAS EXPIRED...

WINDS HAVE BEGUN TO DIMINISH ACROSS THE WESTERN OKLAHOMA AND
NORTHWEST TEXAS PANHANDLES EARLY THIS EVENING. THEREFORE...THE HIGH
WIND WARNING IS NO LONGER IN EFFECT. HOWEVER...A WIND ADVISORY
REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR THE WESTERN
OKLAHOMA AND NORTHWEST TEXAS PANHANDLES.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH
WILL DIMINISH DURING THE EVENING AS A SURFACE LOW MOVES EAST ACROSS
THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

OKZ002-003-TXZ002>005-007>020-180200-
/O.CON.KAMA.WI.Y.0002.000000T0000Z-090218T0200Z/
TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-MOORE-HUTCHINSON-
ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-
RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
INCLUDING THE CITIES OF...GUYMON...BEAVER...FORGAN...STRATFORD...
SPEARMAN...GRUVER...PERRYTON...BOOKER...HIGGINS...FOLLETT...
DUMAS...BORGER...MIAMI...CANADIAN...VEGA...AMARILLO...PANHANDLE...
WHITE DEER...PAMPA...SHAMROCK...WHEELER...HEREFORD...CANYON...
CLAUDE...CLARENDON...WELLINGTON
606 PM CST TUE FEB 17 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING FOR ALL
BUT THE WESTERN OKLAHOMA AND ALL BUT THE NORTHWEST TEXAS PANHANDLES.

SOUTHWEST TO WEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 40 MPH AT
TIMES WILL DIMINISH DURING THE EVENING AS A SURFACE LOW MOVES EAST
ACROSS THE PLAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH RUNNING ROADS.

&&

$$

SCHNEIDER

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this high wind warning went out at Feb 17, 11:04 AM CST, 3 hours 17 minutes earlier.

Area forecast discussion, Feb 17, 11:04 AM CST, 3 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
1104 AM CST TUE FEB 17 2009

.AVIATION...
FOR THE 18Z TAFS...HAVE CONTINUED THE FORECAST OF STRONG WIND SPEEDS
OUT OF THE WEST TODAY. DID LIGHTEN THE WINDS AND GUSTS DOWN SOMEWHAT
FROM PREVIOUS FORECASTS AS MORNING SOUNDING SUGGESTS THE EXTREME WIND
GUSTS ARE LESS LIKELY TODAY. SUSTAINED 30KT WINDS WITH GUSTS TO 40KT
OR HIGHER ARE EXPECTED THROUGH SUNSET. WINDS WILL FINALLY SUBSIDE
LATER THIS EVENING AND THEN SHIFT TO THE NORTH TOMORROW MORNING AS A
COLD FRONT SLIDES THROUGH. ANY CLOUDS ARE EXPECTED TO REMAIN IN THE
VFR FLIGHT CATEGORY THROUGH TOMORROW.

KIMBLE

&&

.PREV DISCUSSION... /ISSUED 519 AM CST TUE FEB 17 2009/

DISCUSSION...
A LOW PRESSURE SYSTEM...CENTERED OVER NORTHWEST KANSAS EARLY THIS
MORNING...WILL SET THE STAGE FOR THE WINDY CONDITIONS AS IT
INTENSIFIES TODAY. AN ASSOCIATED SURFACE TROUGH EXTENDED SOUTHWEST OF
THE LOW PRESSURE SYSTEM...USHERING LOW LEVEL MOISTURE NORTHWARD WITH
THE BEST ADVECTION EAST OF THE CAPROCK. THIS SHALLOW LAYER OF
MOISTURE IS EXPECTED TO BE SHUNTED EAST AS THE SURFACE TROUGH MOVES
EAST ACROSS THE PANHANDLES TODAY. IN THE WAKE OF THIS TROUGH...DRIER
AIR WILL MIX TOWARDS THE SURFACE AND WILL RESULT IN CRITICAL TO
EXTREME FIRE WEATHER CONDITIONS OVER ALL OF THE PANHANDLES. ALSO...
TEMPERATURES SHOULD BE WELL ABOVE NORMAL TODAY.

MODELS ARE INDICATING 45-50 KTS AT H7 AND 60-70 KTS AT H6. WHILE A WIND
ADVISORY BLANKETS THE WHOLE AREA...A FEW AREAS COULD APPROACH HIGH
WIND WARNING CRITERIA FOR A BRIEF MOMENT TO AS MUCH AS TWO HOURS IF
WE MIX PAST H7. THE PROBLEM IS TRYING TO PINPOINT THE EXACT AREA OF
THIS POTENTIAL WIND THREAT AT THIS TIME. ONE AREA TO WATCH THIS
AFTERNOON WILL BE THE OKLAHOMA PANHANDLE. WHILE CONFIDENCE IS
LOW...WE WILL BRIEF THE INCOMING SHIFT ABOUT THE CONCERN. IT IS ALSO
ADDRESSED ON DAY ONE OF OUR HAZARDOUS WEATHER OUTLOOK.

WINDS SHOULD SUBSIDE SLOWLY TONIGHT...AHEAD OF COLD FRONT THAT WILL
BRING COOL AND DRY AIR ON WEDNESDAY. NORTHWEST FLOW WILL DEVELOP
ALOFT ACROSS THE CENTRAL U.S...AND WILL GUIDE A FEW REINFORCING SHOTS
OF COOL AIR. THIS PATTERN SHOULD PRODUCE MILD TEMPERATURES THROUGH
FRIDAY.

BY THE WEEKEND...AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL BUILD
OVER THE SOUTHERN HIGH PLAINS. TEMPERATURES SHOULD WARM UP AND STAY
ABOVE NORMAL THROUGH EARLY NEXT WEEK.

NUNEZ

FIRE WEATHER...
WINDS AND RELATIVE HUMIDITIES CONTINUE TO SUPPORT A RED FLAG WARNING
OVER THE ENTIRE AREA THROUGH EARLY THIS EVENING. THESE CRITICAL TO
EXTREME CONDITIONS SHOULD SHIFT IMMEDIATELY SOUTH OF THE AREA ON
WEDNESDAY AS A COLD FRONT BRINGS COOL AND DRY AIR BUT TWENTY FOOT
WINDS ARE LIKELY TO REMAIN BELOW 20 MPH. OTHERWISE...ELEVATED FIRE
WEATHER CONDITIONS ARE EXPECTED ON WEDNESDAY FOR ALL BUT THE EASTERN
OKLAHOMA AND NORTHEAST TEXAS PANHANDLES.

NUNEZ

AVIATION...
THE LOW CLOUDS WERE NOT ABLE TO ADVANCE FAR ENOUGH TO THE NORTH AND
WEST TO IMPACT KAMA BUT WILL PERSIST FOR THE NEXT FEW HOURS OVER THE
EASTERN PORTIONS OF THE TX PANHANDLE. OTHERWISE...CLOUD COVER SHOULD
BE LIMITED TO THE CIRRUS SHIELD FOUND ON THE ANTICYCLONIC SIDE OF
THE UPPER LEVEL JET. WINDS WILL BE THE MAIN FOCUS OF THE FORECAST
TODAY AS A DEEPENING AREA OF LOW PRESSURE WILL SUPPORT SUSTAINED
SOUTHWEST TO WEST WINDS OF 30 TO 35 KTS...WITH GUSTS APPROACHING 45
KTS AT TIMES THIS AFTERNOON. AN AVIATION WEATHER WARNING HAS BEEN
ISSUED FOR KAMA TO ACCOUNT FOR THE ANTICIPATED GUSTS IN EXCESS OF 40
KTS. WINDS WILL DECREASE AROUND 00Z BUT SHOULD REMAIN GUSTY THROUGH
SUNSET. AFTER SUNSET...WEST WINDS SHOULD GENERALLY REMAIN IN THE
NEIGHBORHOOD OF 15 KTS. WE COULD SEE SOME WIND SHEAR IMPACTS THIS
MORNING AS A SOUTHWEST TO NORTHEAST ORIENTED LOW LEVEL JET IS
LOCATED OVER THE PANHANDLES. PROFILER...RAOB AND VAD WIND DATA
SUGGEST WIND SPEEDS IN THIS JET ARE IN EXCESS OF 45 KTS. THESE WIND
SHEAR CONCERNS WILL DIMINISH BY MID MORNING AS THE INVERSION ERODES
AND VERTICAL MIXING COMMENCES.

JOHNSON

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
     SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
     HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
     POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.

OK...RED FLAG WARNING UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: BEAVER...CIMARRON...TEXAS.

&&

13/10
Hazardous weather outlook, Feb 17, 1:00 PM CST, 1 hour 21 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
100 PM CST TUE FEB 17 2009

OKZ001>003-TXZ001>020-181200-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
100 PM CST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE COMBINATION OF STRONG SOUTHWEST TO WEST WINDS...LOW RELATIVE
HUMIDITIES...AND DRY FUELS WILL RESULT IN CRITICAL FIRE WEATHER
CONDITIONS ACROSS ALL OF THE TEXAS AND OKLAHOMA PANHANDLES TODAY. A
RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM THIS EVENING FOR ALL
SECTIONS OF THE PANHANDLES.

A WIND ADVISORY ALSO REMAINS IN EFFECT FOR ALL OF THE TEXAS AND
OKLAHOMA PANHANDLES THROUGH 8 PM THIS EVENING. A FEW LOCATIONS ACROSS
THE OKLAHOMA PANHANDLE AND NORTHERN SECTIONS OF THE TEXAS PANHANDLE
MAY APPROACH HIGH WIND WARNING CRITERIA AT TIMES...WITH GUSTS AROUND
55 MPH.

.DAYS TWO THROUGH SEVEN...

ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON WEDNESDAY AND
AGAIN ON SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

COCKRELL

Nearby

High Wind Warnings in Texas, 2009High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.